1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Visual hallucination and tremor induced by sertraline and oxycodone

Visual hallucination and tremor induced by sertraline and oxycodone

  1. staples
    Journal of Clinical Pharmacology 2001 Feb;41(2): 224-7.

    Rosebraugh et al

    The authors report a case of probable serotonin syndrome caused by the coadministration of sertraline and oxycodone. A 34 year-old male patient experienced visual hallucinations and severe tremor after dramatically increasing his dosage of oxycodone while on stable amounts of sertraline and cyclosporin. Discontinuation of cyclosporin did not result in resolution of his symptoms. Consideration of a possible sertraline-oxycodone interaction led to withholding sertraline, which resulted in symptom resolution. Serotonin syndrome has been noted with sertraline in combination with other drugs, but this is the first report in combination with a narcotic analgesic. Possible pharmacological mechanisms are discussed. In complicated patients that are taking multiple medications, physicians should be aware of this possible interaction to avoid delay in the diagnosis of serotonin syndrome.

    Discussion Thread